My boyfriend has been taking Adderall (adderrall) since he was about 8. I'm not sure exactly how much he takes in a day, it varies. But for the past year he has been taking XR in the mornings to get him up and then regular Adderall (adderrall) through out the day.
We are both concerned about his long term use (will he ever be able to lower his dose like he hopes to one day?) and what it means in terms of his heart (he has high blood pressure), weight (possibly due to his body adapting to Adderall (adderrall) it is hard for him to lose weight, which he and I would like very much to happen), his mood (taking only XR makes him grumpy/irritable/not so great to be around; his current use of XR and regular Adderall (adderrall) can make him moody towards the end of the night; he has tried other medications but those have not given him the results that regular Adderall (adderrall) has).
Well, ADHD is for life, but adderall (adderrall) doesn't have to be. It really depends of how you learn to compensate for the ADHD. If he still is in school, then its a lot harder to get off of because of the study and test needs. Then its a question of his job demands, etc. later on. Its certainly doable, but it takes research and understanding.
Weight loss is not easy, no matter what you are on (or not on). It takes diet modification and exercise to work. With a busy lifestyle those things are difficult, but doable. Once again research! I would start by getting out and walking for 30 min at the end of the day. It may also help his mood.
And Sami, if you haven't already done so - read up on ADHD so you understand what he is dealing with. Hope this helps.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.